Alert archive / Idaho / Red Flag Warnings in 2009

Red Flag Warning 7, NWS Spokane, WA

August 27, 20095 counties in Idaho

NWS Spokane, WA issued this red flag warning at Aug 27, 2009, 2:42 PM PDT for 5 counties in Idaho. It took effect at Aug 28, 2009, 8:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2009, 2:42 PM PDT (21:42 UTC)
In effect from
Aug 28, 2009, 8:00 AM PDT
Expired
Aug 28, 2009, 8:04 PM PDT
In force
12 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2009-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2009-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4326 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 272142
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
242 PM PDT THU AUG 27 2009


.HIGH HAINES OF 6 AND LOW RELATIVE HUMIDITY WILL BE A WEATHER
CONCERN FOR PORTIONS OF THE COLUMBIA BASIN...NORTHEAST WASHINGTON
AND THE IDAHO PANHANDLE FOR FRIDAY.. FIRE WEATHRER

IDZ101-WAZ673-686-280545-
/O.NEW.KOTX.FW.W.0007.090828T1500Z-090829T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
242 PM PDT THU AUG 27 2009

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY FOR A 
HIGH HAINES OF 6 AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY. 

STRONG HIGH PRESSURE WILL RESULT IN VERY WARM...DRY AND UNSTABLE
CONDITIONS FOR PORTIONS OF THE COLUMBIA BASIN...THE NORTHEAST
MOUNTAINS AND THE NORTH IDAHO PANHANDLE FRIDAY. A HIGH LEVEL HAINES
OF 6 AND RELATIVE HUMIDITY IN THE TEENS AND SINGLE DIGITS WILL BE
OVER THE AREA THROUGH SUNDOWN. THESE UNSTABLE AND DRY CONDITIONS
MAY RESULT IN EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
HIGH HAINES OF 6...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
MAY CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
000 
WWUS86 KOTX 280530
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1030 PM PDT THU AUG 27 2009

.HIGH HAINES OF 6 AND LOW RELATIVE HUMIDITY WILL BE A WEATHER
CONCERN FOR PORTIONS OF THE COLUMBIA BASIN...NORTHEAST WASHINGTON
AND THE IDAHO PANHANDLE FOR FRIDAY.

IDZ101-WAZ673-686-281400-
/O.CON.KOTX.FW.W.0007.090828T1500Z-090829T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
1030 PM PDT THU AUG 27 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
FRIDAY BELOW 4000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
FRIDAY. 

STRONG HIGH PRESSURE WILL RESULT IN VERY WARM...DRY AND UNSTABLE
CONDITIONS FOR PORTIONS OF THE COLUMBIA BASIN...THE NORTHEAST
MOUNTAINS AND THE NORTH IDAHO PANHANDLE FRIDAY. A HIGH LEVEL
HAINES OF 6 AND RELATIVE HUMIDITY IN THE TEENS AND SINGLE DIGITS
WILL BE OVER THE AREA THROUGH SUNDOWN. THESE UNSTABLE AND DRY
CONDITIONS MAY RESULT IN EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF HIGH
HAINES OF 6...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KOTX 280535 CCA
RFWOTX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1030 PM PDT THU AUG 27 2009

.HIGH HAINES OF 6 AND LOW RELATIVE HUMIDITY WILL BE A WEATHER
CONCERN FOR PORTIONS OF THE COLUMBIA BASIN...NORTHEAST WASHINGTON
AND THE IDAHO PANHANDLE FOR FRIDAY.

IDZ101-WAZ673-686-281400-
/O.CON.KOTX.FW.W.0007.090828T1500Z-090829T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
1030 PM PDT THU AUG 27 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT 
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
FRIDAY. 

STRONG HIGH PRESSURE WILL RESULT IN VERY WARM...DRY AND UNSTABLE
CONDITIONS FOR PORTIONS OF THE COLUMBIA BASIN...THE NORTHEAST
MOUNTAINS AND THE NORTH IDAHO PANHANDLE FRIDAY. A HIGH LEVEL
HAINES OF 6 AND RELATIVE HUMIDITY IN THE TEENS AND SINGLE DIGITS
WILL BE OVER THE AREA THROUGH SUNDOWN. THESE UNSTABLE AND DRY
CONDITIONS MAY RESULT IN EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF HIGH
HAINES OF 6...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KOTX 281230
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
530 AM PDT FRI AUG 28 2009

.HIGH HAINES OF 6 AND LOW RELATIVE HUMIDITY WILL BE A WEATHER
CONCERN FOR PORTIONS OF THE COLUMBIA BASIN...NORTHEAST WASHINGTON
AND THE IDAHO PANHANDLE FOR FRIDAY.

WAZ684-687-282300-
/O.EXA.KOTX.FW.W.0007.090828T1500Z-090829T0300Z/
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
530 AM PDT FRI AUG 28 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

HOT...UNSTABLE...AND VERY CONDITIONS WILL RAISE THE POTENTIAL FOR
EXTREME FIRE BEHAVIOR TODAY. A HIGH LEVEL HAINES OF 6 AND
RELATIVE HUMIDITY IN THE TEENS AND SINGLE DIGITS ARE EXPECTED OVER
THE OKANOGAN HIGHLANDS...AS WELL AS OVER THE OKANOGAN AND METHOW
VALLEYS. SOME COMMUNITIES INCLUDED IN THIS RED FLAG WARNING ARE
REPUBLIC...OMAK...WINTHROP...BREWSTER...AND NESPELEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF HIGH
HAINES OF 6...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ101-WAZ673-686-282300-
/O.CON.KOTX.FW.W.0007.090828T1500Z-090829T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
530 AM PDT FRI AUG 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

HOT...UNSTABLE...AND VERY CONDITIONS WILL RAISE THE POTENTIAL FOR
EXTREME FIRE BEHAVIOR TODAY. A HIGH LEVEL HAINES OF 6 AND
RELATIVE HUMIDITY IN THE TEENS AND SINGLE DIGITS ARE EXPECTED OVER
THE NORTHERN COLUMBIA BASIN...NORTHEAST WASHINGTON...AND THE
NORTHERN AND CENTRAL IDAHO PANHANDLE. SOME COMMUNITIES INCLUDED
IN THIS RED FLAG WARNING ARE MOSES LAKE...COULEE CITY...SPOKANE...
PULLMAN...COLVILLE...SANDPOINT...AND KELLOGG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF HIGH
HAINES OF 6...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KOTX 282215 AAA
RFWOTX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
315 PM PDT FRI AUG 28 2009

.HIGH HAINES OF 6 AND LOW RELATIVE HUMIDITY WILL BE A WEATHER
CONCERN FOR PORTIONS OF THE COLUMBIA BASIN...NORTHEAST WASHINGTON
AND THE IDAHO PANHANDLE THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS
WILL ALSO BE POSSIBLE OVERNIGHT...AND WILL ACCOMPANY SOME GUSTY
WEST WINDS.

IDZ101-WAZ673-684-686-687-290300-
/O.CON.KOTX.FW.W.0007.000000T0000Z-090829T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
315 PM PDT FRI AUG 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
BELOW 4000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

HOT...UNSTABLE...AND VERY DRY CONDITIONS WILL PERSIST INTO EARLY
EVENING AND RAISE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. A HIGH
LEVEL HAINES OF 6 AND RELATIVE HUMIDITIES OF 8 TO 14 PERCENT WILL
BE COMMON OVER A LARGE PART OF EASTERN WASHINGTON AND THE IDAHO
PANHANDLE. 

IN ADDITION...ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO BE
POSSIBLE OVERNIGHT...AND WILL ACCOMPANY SOME GUSTY WEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF HIGH
HAINES OF 6...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KOTX 290304
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
804 PM PDT FRI AUG 28 2009


IDZ101-WAZ673-684-686-687-290415-
/O.CAN.KOTX.FW.W.0007.000000T0000Z-090829T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
804 PM PDT FRI AUG 28 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING.

CONDITIONS WILL CONTINUE TO STABILIZE THROUGH THE EVENING AND
OVERNIGHT AS COOLER...MOIST SURFACE AIR SURGES INTO THE BASIN AND
MID AND UPPER LEVEL MOISTURE INCREASES AHEAD OF AN APPROACHING
STORM SYSTEM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 27, 2:41 PM PDT, 1 minute earlier.

Area forecast discussion, Aug 27, 2:41 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
241 PM PDT THU AUG 27 2009

.SYNOPSIS...
A STRONG RIDGE OF HIGH PRESSURE WILL DELIVER HOT AND DRY WEATHER
TO THE INLAND NORTHWEST INTO FRIDAY. IN FACT...HIGHS ON FRIDAY MAY
THREATEN SOME LONG STANDING RECORDS BEFORE A COLD FRONT ARRIVES
FRIDAY NIGHT. THERE WILL BE A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS AS WELL ALL WEEKEND. HIGH PRESSURE WILL RETURN
EARLY NEXT WEEK...BRINGING A RETURN OF DRY AND WARMER WEATHER.

&&

.DISCUSSION...
TONIGHT THROUGH SUNDAY...THERE WILL BE SIGNIFICANT CHALLENGES
CENTERING AROUND THE EVOLUTION OF THE EJECTING SHORT-WAVE TROF
CURRENTLY JUST OFF THE PAC NW COAST. THOUGH SHORT-RANGE GUIDANCE
IS REMARKABLY SIMILAR WITH WANTING TO KEEP THE VORT MAX OVER THE
REGION THE ENTIRE WEEKEND...THE ARE DIFFERENCES THAT...UPON
INITIAL INSPECTION...APPEAR MINOR THAT POTENTIALLY WILL HAVE
NOTABLE CONSEQUENCES. THERE IS GENERAL AGREEMENT AMONG NWS
OFFICES THAT GUIDANCE IS TOO DRY...NOT TAKING INTO ACCOUNT THE
DEEPER MOISTURE FROM WHATS LEFT OF IGNACIO OFF THE SRN CAL COAST.
IN ADDITION...THE FCST PATH OF THE VORT MAX FOR THIS WEEKEND
VARIES FROM NR THE WA/ORE BORDER TO AS FAR N AS SPOKANE. THOUGH
THIS SEEMS MINOR...THE NRN LIMIT OF THE PCPN BANDS CAN VARY FROM
SPOKANE TO AS FAR N AS THE BC BORDER. WHAT IS CERTAIN...A BIG
COOL-DOWN THIS WEEKEND WILL ACCOMPANY SHOWERY PCPN WITH EMBEDDED
THUNDER. BASED ON THE ABOVE...WE'VE TRIED TO TREND IN THE DIRECTION
OF COOLER TEMPS...MUCH WETTER POPS AND PCPN AMNTS...ESPECIALLY S OF
A LINE FROM SPOKANE TO OMAK. THE THUNDER CHANCES APPEAR LOW FRI AS
THE SFC ACROSS MUCH OF ERN WA AND N ID WILL REMAIN CAPPED.
HOWEVER...WITH THE LARGE-SCALE ASCENT INCREASING DRAMATICALLY FRI
EVENING...WE WON'T NEED SFC-BASED INSTABILITY WITH A DEEP REGION OF
CONVECTIVE INSTABILITY ABOVE 700MB OVERTAKING THE COLUMBIA BASIN FRI
NT...SHIFTING TO NEAR KLWS BY LATE SUNDAY. AND THOUGH WE COOLED
TEMPS THIS WEEKEND...FCST SOUNDINGS SHOW WET BULB PROFILES THAT
SUPPORT TEMPS IN THE 60S UNDER THE HEAVIER PCPN BANDS.

FOR TONIGHT AND FRI...WE'LL CONTINUE TO HAVE A DRY AND WARM FCST
WITH TEMPS WELL ABOVE NORMAL. THE PRE-FRONTAL THERMAL RIDGE AXIS
WILL REACH N ID BY FRI AFTERNOON...WITH FCST SOUNDINGS SHOWING
TEMPS WARMING 3-5C THROUGH A DEEP LYR BELOW ABOUT 600MB. THIS WILL
LEAD TO A FEW RECORD HI TEMPS FRI. BZ

SUNDAY NIGHT TO THURSDAY...LOW PRESSURE NEAR THE ID/OR BORDER AT
THE START OF THIS PERIOD GRADUALLY MOVES EAST...AND THE NEXT
TROUGH (NOW SHIFTING SOUTH OF THE ALEUTIANS) DIGS OFF THE PACIFIC
COAST. THIS RE-ESTABLISHES A RIDGE OVER THE ROCKIES AND A DRYING
AND WARMING SOUTH TO SOUTHWESTERLY FLOW OVER THE NW. WRAP-AROUND
SHOWER AND T-STORM CHANCES WILL LINGER ACROSS THE EAST INTO
MONDAY. THE S/SW FLOW AND LINGERING INSTABILITY ACROSS THE NORTH
AND PANHANDLE TUESDAY...COUPLED WITH THE PASSAGE OF A WEAK MID-
LEVEL SHORT-WAVE...WILL KEEP SOME ISOLD SHRA/T-STORM CHANCES ALIVE
HERE. THERE IS TRANSIENT MID AND UPPER LEVEL MOISTURE INTO
THURSDAY AND LINGERING LOW-GRADE INSTABILITY...BUT ATTM LITTLE
FORCING. THUS THE FORECAST REMAINS DRY. /JCOTE

FIRE WEATHER...STRONG HIGH PRESSURE OVER THE REGION TONIGHT AND
FRIDAY WILL BRING ANOTHER NIGHT OF VERY LOW RELATIVE HUMIDITY
RECOVERIES ON MID SLOPES AND RIDGES. RECOVERIES IN THE TEENS AND
LOW 20S WILL BE COMMON IN ALL MOUNTAIN AREA ABOVE 4000 FEET.
RECORD OR NEAR RECORD TEMPERATURES WITH VERY DRY CONDITIONS WILL
REMAIN FOR FRIDAY. BY FRIDAY MORNING THE HIGH LEVEL HAINES INDEX
WILL CREEP UP TO 6 MAINLY EAST OF A LINE FROM COLVILLE TO
OTHELLO...AFFECTING THE EASTERN BASIN...THE NORTHEAST MOUNTAINS
AND THE IDAHO PANHANDLE. AS SUCH A RED FLAG WARNING WAS ISSUED FOR
FRIDAY FROM 0800-2000.

FOR THE REMAINDER OF THE WEEKEND EXPECT A COOLING TREND AND AREAS
OF SHOWERS AND THUNDERSTORMS AS AN UPPER LEVEL LOW PRESSURE SYSTEM
MOVES INTO THE REGION. SUB-TROPICAL MOISTURE FROM THE REMNANTS OF
OLD TROPICAL STORM IGNACIO WILL GET ENTRAINED INTO THIS NEXT STORM
SYSTEM...SO ANY THUNDERSTORMS WILL BE MAINLY WET WITH BRIEF HEAVY
RAIN VERY POSSIBLE. THE CHALLENGE WILL BE JUST WHERE AND WHEN THE
STORMS BEGIN. SEVERAL AREAS OF INCREASED ENERGY WILL WRAP AROUND
THE LOW AND INITIATE CONVECTION AND PINNING THESE DOWN WILL BE
DIFFICULT. BUT WE EXPECT CONVECTION ON THE CASCADES FRIDAY LATE
EVENING AND MOVING EAST ACROSS THE FORECAST AREA ON SATURDAY.
WINDS WILL BE ON THE INCREASE ACROSS THE EAST SLOPES FRIDAY
EVENING AS THE COLD FRONT APPROACHES...BUT BY THIS TIME RELATIVE
HUMIDITY WILL BE ON THE INCREASE AS WELL AND WE DO NOT EXPECT ANY
HIGHLIGHTS FOR WIND AND RELATIVE HUMIDITY. /TOBIN

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH 18Z AS HIGH PRESSURE
CONTINUES TO BUILD OVER THE NORTHWEST. A THERMAL GRADIENT BETWEEN
THE BASIN AND NE WASHINGTON AND N IDAHO WILL KEEP WINDS A LITTLE
GUSTY UP TO 20 KTS IN THE SPOKANE/COEUR D'ALENE THIS AFTERNOON.
/SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        59  97  65  76  58  81 /   0   0  20  30  40  40
COEUR D'ALENE  54  96  63  76  58  80 /   0   0  20  30  50  50
PULLMAN        51  99  57  75  52  77 /   0   0  20  40  50  50
LEWISTON       63 103  68  81  54  78 /   0   0  20  40  50  50
COLVILLE       51 101  62  84  58  86 /   0   0  10  30  30  20
SANDPOINT      47  93  59  80  52  82 /   0   0  10  20  20  20
KELLOGG        56  94  59  74  58  78 /   0   0  10  50  50  50
MOSES LAKE     55  97  62  77  57  85 /   0   0  30  50  50  30
WENATCHEE      63  94  65  77  59  87 /   0  10  40  50  50  20
OMAK           52  99  63  82  59  91 /   0  10  30  40  30  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM 8 AM TO 8 PM PDT FRIDAY FOR CENTRAL
     PANHANDLE MOUNTAINS...COEUR D'ALENE AREA...IDAHO PALOUSE...
     NORTHERN PANHANDLE.

WA...RED FLAG WARNING FROM 8 AM TO 8 PM PDT FRIDAY FOR NORTHEAST
     MOUNTAINS...SPOKANE AREA...UPPER COLUMBIA BASIN...
     WASHINGTON PALOUSE.

&&
Hazardous weather outlook, Aug 27, 6:36 AM PDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
636 AM PDT THU AUG 27 2009

IDZ001>004-026-027-WAZ031>038-041>044-281345-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
636 AM PDT THU AUG 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Idaho, 2009Red Flag Warnings in Washington, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.